MAUDE Adverse Event Report: CORDIS DE MEXICO SABER 4MM20CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS DE MEXICO SABER 4MM20CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004020S
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.  additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the saber balloon catheter tip came off during preparation.A new saver balloon catheter was used to complete the procedure.There was no patient injury.There was no damages noted to the device packaging.There was no force used when the device was removed from the packaging.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.
 
Additional Manufacturer Narrative
During preparation, a 4x200mm saber balloon catheter tip came off.A new saber balloon catheter was used to complete the procedure.There was no patient injury.There was no damages noted to the device packaging.There was no force used when the device was removed from the packaging.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.One non-sterile unit of saber 4mm20cm 90 was received coiled inside a plastic bag.Per visual analysis, the balloon was previously inflated/deflated, the distal tip of the balloon device was found separated.No damages were noted in the device.The separated tip was inspected under microscope and it was noticed that the separated edges presented evidence of elongation.Unit was sent to sem analysis and results showed that the distal and proximal sections of the separated tip presented evidence of elongations.The elongations observed suggests that the device was induced to stretching/pulling events that exceeded the material¿s yield strength prior to the separation.No other issues were noted during sem analysis.A device history record (dhr) review of lot 17483975 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip - separated - during prep¿ was confirmed through product analysis.However, the exact root cause of the separated condition could not be conclusively determined.Based on the information available for review, procedural/handling factors may have contributed to the event reported as evidenced by elongations found during sem analysis.According to the instructions for use ¿if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective and preventive actions will be taken at this time.

Brand Name
SABER 4MM20CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6471849
Report Number9616099-2017-01027
Device Sequence Number582566
Product Code LIT
UDI-Device Identifier20705032069806
UDI-Public20705032069806
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number48004020S
Device Catalogue Number48004020S
Device Lot Number17483975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2017
Distributor Facility Aware Date03/14/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/07/2017
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1